Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 383, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2007, 3:52 PM MDT for Cherry County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 3:52 PM MDT (21:52 UTC)
- Expired
- Aug 13, 2007, 4:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 132152 SVRLBF NEC031-132245- /O.NEW.KLBF.SV.W.0383.070813T2152Z-070813T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM MDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 445 PM MDT(545 PM CDT) * AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF SPECKEL MEIR LAKE...OR ABOUT 15 MILES NORTHWEST OF MULLEN...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 MILE MARKER 80 BY 445 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4237 10155 4209 10152 4209 10078 4238 10077 $$ 13
2 follow-up statements
000 WWUS53 KLBF 132222 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 PM CDT MON AUG 13 2007 NEC031-132245- /O.CON.KLBF.SV.W.0383.000000T0000Z-070813T2245Z/ CHERRY NE- 423 PM MDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT(545 PM CDT) FOR SOUTH CENTRAL CHERRY COUNTY... AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HIGHWAY 97 MILE MARKER 80...OR ABOUT 10 MILES NORTHWEST OF MULLEN... MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF HIGHWAY 97 MILE MARKER 80 BY 430 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING(1000 PM CDT MONDAY EVENING) FOR NORTHWESTERN NEBRASKA. LAT...LON 4237 10155 4209 10152 4209 10078 4238 10077 $$ 13
000 WWUS53 KLBF 132241 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 PM CDT MON AUG 13 2007 NEC031-132250- /O.EXP.KLBF.SV.W.0383.000000T0000Z-070813T2245Z/ CHERRY NE- 440 PM MDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY COUNTY EXPIRES AT 445 PM MDT(545 PM CDT)... THE STORM WHICH HAD PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS AND NO LONGER POSED A SEVERE WEATHER THREAT. ANOTHER STRONG TO SEVERE STORM IS MOVING INTO SOUTHEAST CHERRY COUNTY AND MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING(1000 PM CDT MONDAY EVENING) FOR NORTHWESTERN NEBRASKA. LAT...LON 4237 10155 4209 10152 4209 10078 4238 10077 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:22 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 13, 2:22 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT MON AUG 13 2007 .SYNOPSIS... FRONT PUSHING SWD ACROSS NWRN PORTION OF CWA ATTM. BEHIND IT...BRIEF PERIOD OF GUSTY WINDS AND DEW POINTS DROP RAPIDLY...AND TEMPS GO AOA 100. SMALL LINE OF CU IN CENTRAL CHERRY COUNTY VERY NEAR TO WHERE 12Z RUN OF LOCAL WSETA KF DEVELOPS CONVECTIVE PRECIP. OTHER CLUSTERS OF TCU NEAR SNY AND AIA. AIRMASS AHEAD OF FRONT HIGHLY UNSTABLE BUT...AS EXPECTED..HIGHLY CAPPED. SEE NO REASON WHY INITIAL CONVECTION WONT CONTINUE TO DEVELOP...THOUGH INITIAL STORMS WILL BE HIGH BASED AND CAPABLE OF HIGH WIND GUSTS...LITTLE PRECIP AND LIGHTNING...HENCE THE RFW FOR OUR NWRN CWA. THE MOST ORGANIZED CONVECTION SHOULD REMAIN ALONG NRN TIER OF ZONES TONIGHT WHERE SLIGHTLY BETTER EFFECTIVE SHEAR EXISTS. && .SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)... WOULD EXPECT PRECIP TO REMAIN N OF I-80 AND PROBABLY N OF HIGHWAY 2 FOR REASONS STATED ABOVE. NAM AND GFS HAVE FRONT MOVING FURTHER NWD TUESDAY THAN YDAYS RUNS. SHOULD SEE MOISTURE POOL ALONG AND NORTH OF FRONT LEADING...AGAIN...TO HIGHLY UNSTABLE ATMSOPHERE. RESPONSE TO HUDSON BAY UPPER LOW EVOLUTION WOULD BE TO LOWER HEIGHTS ALOFT A LITTLE AND PRODUCE A BETTER SHORT WAVE TO ENHANCE CONVERGENCE ALONG THE FRONT TUE. EVENTUAL FRONT LOCATION WILL DEPEND SOME ON EXTENT OF CONVECTION TONIGHT...BUT WILL SIDE WITH A SLIGHTLY FURTHER S POSITION OF THE FRONT ACROSS NRN NEB TUESDAY AFTERNOON. CHC POPS IN ORDER THIS TIME BASED ON BETTER EFFECTIVE SHEAR AND GOOD INSTABILITY AND LL MOISTURE. LLJ THEN KICKS IN OVERNIGHT TUESDAY WHICH SHOULD HELP IN THE SWD AND WWD PROGRESSION OF THE CONVECTIVE SYSTEM. GUIDANCE VALUES FOR HIGHS VARYING...WITH MET GIVING MORE OF A RANGE FROM N TO S. GENERALLY WENT WITH MET IN THE N AND MAV IN THE S. MINS WERE CLOSE TO GUIDANCE TONIGHT...A LITTLE UNDER FOR TUE NITE. .LONG TERM DISCUSSION (WEDNESDAY THROUGH MONDAY)... 12Z ECMWF HAS COME MORE IN LINE WITH GFS WHICH HAS BEEN CONSISTENT WITH HUDSON BAY LOW EVOLUTION. NET RESULT IS A SHARPER RIDGE BUILDING OVER THE CENTRAL ROCKIES AND LOWERING HEIGHTS OVER THE GREAT LAKES. LBF CWA IN TRANSITION ZONE WHICH WILL MEAN AN ACTIVE PATTERN WILL CONTINUE. SLIGHTLY COOLER TEMPS ALOFT AND BETTER LARGE SCALE SHEAR SHOULD HELP TO DEVELOP ORGANIZED CONVECTION OVER THE AREA THROUGH THE WEEKEND...AND WITH THE LOWER TEMPS ALOFT A BETTER CHANCE OF GETTING SOME DECENT PRECIP IN SRN CWA WHICH HAS MISSED OUT LATELY. LEE TROF/WEAK COLD FRONT PROGRESSION WILL BE TO WAFFLE ACROSS THE CENTRAL PART OF THE COUNTRY. PW VALUES REMAIN HIGH AS WELL AS LL FLOW...WITH EXPECTION OF DIRECTLY AFTER THE PASSAGE OF EACH COLD FRONT...WILL BE SERLY. IN ADDITION...SOME TAP FROM THE PACIFIC ALOFT WILL REMAIN IN PLACE AS UPPER LOW IN THE ERN PAC STAYS IN PLACE. && .AVIATION... VFR CONDITIONS SHOULD HOLD FOR A MAJORITY OF THE TWEB ROUTES OVER THE NEXT 24 HOURS. HOWEVER THERE WILL BE LOCAL AREAS OF MVFR CONDITIONS THIS EVENING INTO MID MORNING TUESDAY. AREAS NEAR THUNDERSTORMS ACROSS THE NORTHERN SANDHILLS INTO PORITONS OF SOUTHWEST NEBRASKA MAY REACH DOWN 3 MILES IN MODERATE TO HEAVY RAINFALL. OTHERWISE THE HIGH LOW LEVEL RH VALUES WILL BRING PATCHY FOG MAINLY TO THE PLATTE RIVER VALLEY AROUND SUNRISE...THOUGH EASTERN PORTIONS OF THE 098 TWEB ROUTE MAY ALSO SEE VISIBILITIES DROP TO AROUND 3 MILES AS WELL. && .FIRE WEATHER... RED FLAG CONDITIONS WILL CONTINUE THROUGH END OF WARNING AT 03Z AS EXTREMELY DRY AIR...RH VALUES 15 PERCENT OR LESS HAVE INVADED NORTHWEST NEBRASKA. STORMS PRESENTLY FIRING ACROSS THIS DRY LINE ATTM HAVE LITTLE CHANCE OF GETTING RAINFALL DOWN TO THE SURFACE OVER THE NEXT FEW HOURS BEFORE BETTER ORGANIZED. THERE IS ALSO A DISTINCT WIND SHIFT LINE WITH THE DRY AIR...WITH SOUTHERLY WINDS IN THE HUMID AIR GIVING WAY TO NORTHERLY FLOW BEHIND THE DRY PUSH. WITH MUCH OF WESTERN NEBRASKA NEAR OR BEHIND THIS FRONT ON TUESDAY RH VALUES SHOULD STAY ABOVE CRITICAL LEVELS IN EASTERLY FLOW. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING THROUGH 03Z FOR FIRE ZONES 204-206-208. && JWS/13
Hazardous weather outlook, Aug 13, 2:41 PM MDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON AUG 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-142045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT MON AUG 13 2007 /241 PM MDT MON AUG 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TONIGHT MAINLY NORTH OF A AN IMPERIAL TO ONEILL LINE. WIDESPREAD SEVERE WEATHER IS NOT LIKELY BUT A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO 65 MPH AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STATIONARY BOUNDARY WILL LIE FROM WEST TO EAST OVER NORTH CENTRAL NEBRASKA ON TUESDAY. THIS BOUNDARY WILL BE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL WITH THUNDERSTORMS THAT DEVELOP OVER NORTHERN NEBRASKA NORTH OF HIGHWAY 2 ON TUESDAY. WARM TEMPERATURES...A HIGHLY UNSTABLE AIRMASS AND A BOUNDARY LYING FROM WEST TO EAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST ALMOST EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Aug 13, 3:39 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 12 E VALENTINE 42.87N 100.31W
08/13/2007 E1.00 INCH CHERRY NE PARK/FOREST SRVC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:59 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 17 hr |
| Aug 13, 3:21 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 54 min |
| Aug 13, 4:06 PM MDT | Tornado Warning | LBF | Cherry | 54 min |
| Aug 13, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 60 min |
| Aug 13, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.